Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 64, NWS Atlanta, GA

March 23, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 23, 2013, 10:42 AM EDT for Forsyth County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2013, 10:42 AM EDT (14:42 UTC)
Expired
Mar 23, 2013, 4:57 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.29 ft at Mar 24, 2013, 11:00 AM EDT.

actionminormoderate051003/2303/24
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WGUS42 KFFC 231442
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 AM EDT SAT MAR 23 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-240442-
/O.NEW.KFFC.FL.W.0064.130323T1442Z-000000T0000Z/
/CMGG1.1.ER.130323T1345Z.130323T1345Z.000000T0000Z.UU/
1042 AM EDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 900 AM SATURDAY THE STAGE WAS 5.1 FEET...AND RISING.
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 


$$
1 follow-up statement
247 
WGUS82 KFFC 232057
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT SAT MAR 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
GAC117-232127-
/O.CAN.KFFC.FL.W.0064.000000T0000Z-130323T2057Z/
/CMGG1.1.ER.130323T1345Z.130323T1800Z.130323T1936Z.UU/
457 PM EDT SAT MAR 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 3 PM SATURDAY THE STAGE WAS 5.9 FEET AND FALLING. THE CREEK
  WILL CONTINUE TO FALL THROUGH THE EVENING. 
* FLOOD STAGE IS 6 FEET. 
* ANOTHER INCH OF RAINFALL IS POSSIBLE FROM LATE TONIGHT THROUGH SUNDAY 
  AFTERNOON. THIS RAINFALL WILL CAUSE ADDITIONAL RISES ON THE CREEK AND 
  COULD RESULT IN MORE FLOODING. INTEREST ALONG THE CREEK SHOULD CONTINUE
  TO MONITOR CONDITIONS CLOSELY FOR POSSIBLE FLOODING ON SUNDAY. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:51 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 23, 7:51 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT SAT MAR 23 2013

.PREV DISCUSSION... /ISSUED 420 AM EDT SAT MAR 23 2013/

SHORT TERM /TODAY THROUGH SUNDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS MOVING ACROSS THE AREA AHEAD OF MAIN
SHORT WAVE NOW OVER MS/AL. THIS SHORTWAVE IS EXPECTED TO CONTINUE
MOVING EAST TODAY BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO
NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. ONCE THIS FIRST WAVE MOVES
EAST OF THE AREA THERE IS A SHORT BREAK IN THE PRECIPITATION UNTIL
THE SECONDARY WAVE ASSOCIATED WITH THE ACTUAL LIFTING OF THE WARM
FRONT OCCURS SAT NIGHT INTO SUNDAY. A CUTOFF LOW OVER THE TX
PANHANDLE MOVES SOUTHEAST INTO THE GULF COAST STATES SATURDAY
NIGHT...THIS SURFACE LOW THEN LIFTS NE INTO THE OH RIVER VALLEY
THROUGH 00Z MON. INSTABILITY BEGINS INCREASING ACROSS THE AREA SAT
AFTERNOON WITH IT PEAKING ESPECIALLY ACROSS CENTRAL GA SUN MORNING.
MODELS ARE SHOWING CAPE IN THE 1000-1500 J/KG RANGE RIGHT AROUND 12Z
SUN FROM CSG TO MCN. LIS ALSO PEAK AROUND THE SAME TIME WITH READING
IN THE -2 TO -5 RANGE ACROSS THE SAME AREA. WITH THE WARM FRONT
ACTING AS A CATALYST FOR STORM DEVELOPMENT WOULD NOT BE SURPRISED TO
SEE SOME STRONG THUNDERSTORMS SUN MORNING. SPC CURRENTLY HAS MOST OF
OUR CWA UNDER A SLIGHT RISK OF SEVERE SAT NIGHT TO SUNDAY MORNING.
FROM A CARROLLTON TO MACON TO VIDALIA LINE. 0-1KM SHEAR NOT
PARTICULARLY IMPRESSIVE...GENERALLY REMAINING BELOW 30KT...BUT DEEP
LAYER SHEAR DOES POINT TO THE POTENTIAL FOR SUPERCELL DEVELOPMENT
/THOUGH WITHOUT THE LOW LEVEL SHEAR THIS WOULD LEAD TO WIND DAMAGE
OR HAIL AS THE PRIMARY THREATS.

01

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE WILL CONTINUE TO MOVE OFF TO THE EAST SUNDAY NIGHT.
GOOD NW FLOW WILL CONTINUE ACROSS GA UNTIL LATE TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. WRAP AROUND MOISTURE...OROGRAPHIC
LIFT AND STRONG MID LEVEL ENERGY WILL COMBINE TO PRODUCE PRECIP
ACROSS NORTHERN GA SUNDAY NIGHT INTO TUESDAY. BUFKIT SOUNDINGS FOR
THE NE SHOW THE ATMOS WILL BE COLD ENOUGH FOR SNOW SHOWERS ACROSS
THE HIGHEST TERRAIN...WITH SOME RASN MIX ACROSS THE LOWER ELEVATIONS
UP NORTH SUNDAY NIGHT INTO MONDAY. ANY ACCUMULATIONS WOULD BE LIGHT
AND MAINLY CONFINED TO THE HIGHEST ELEVATIONS. NW WINDS MAY APPROACH
WIND ADVISORY CRITERIA ON MONDAY AFTERNOON.

ANOTHER STRONG MID LEVEL SYSTEM/SHEAR AXIS SWINGS THROUGH ON
TUESDAY. TEMPS SHOULD BE MOSTLY WARM ENOUGH FOR ALL RAIN DURING THE
DAY. IF THE SYSTEM IS SLOWER THAN PROGGED...PRECIP MAY NEED TO BE
ADDED FOR TUESDAY NIGHT AND PTYPE WILL PROBABLY BE A WINTRY MIX
AGAIN.

HIGH PRESSURE WILL CONTINUE ACROSS THE REGION INTO THE LATE PART OF
THE WEEK.

NLISTEMAA

&&

.AVIATION...
12Z UPDATE...
SHRA/TSRA MOVING INTO THE ATL AREA TAF SITES THIS MORNING. THE
PRECIP SHOULD CONTINUE OFF AND ON THOUGH THE TAF PERIOD. CEILINGS
AND VSBYS WILL BE UP AND DOWN BETWEEN VFR AND MVFR ALL DAY DUE TO
THE PRECIP MOVING IN. WINDS WILL STAY OUT OF THE E-SE AND STAY IN
THE 5-10KT RANGE.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  47  53  37 / 100 100  60  30
ATLANTA         58  48  60  36 /  90 100  50  10
BLAIRSVILLE     52  45  51  31 / 100 100  70  40
CARTERSVILLE    57  50  59  35 / 100 100  50  20
COLUMBUS        65  58  76  39 /  80 100  40  10
GAINESVILLE     53  47  52  35 / 100 100  60  30
MACON           63  55  76  41 /  80 100  60  10
ROME            56  50  59  35 / 100 100  50  20
PEACHTREE CITY  60  49  64  36 /  90 100  40  10
VIDALIA         66  57  81  45 /  90 100  80  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NLISTEMAA
AVIATION...01
Hazardous weather outlook, Mar 23, 6:34 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EDT SAT MAR 23 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
634 AM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL
GEORGIA TODAY...

DISCUSSION...

A WARM FRONT ACROSS THE NORTHERN GULF OF MEXICO WILL BEGIN TO
SLOWLY PUSH NORTHWARD TODAY. ALONG AND JUST NORTH OF THE BOUNDARY
SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL POSSIBLE AGAIN ON SUNDAY...

DISCUSSION...
THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE SUNDAY
AS A LOW PRESSURE SYSTEM AND COLD FRONT FROM THE LOWER MISSISSIPPI
RIVER VALLEY MOVES ACROSS THE REGION. ANY SEVERE THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

HEAVY RAINFALL MAY CREATE LOCALIZED FLOODING PROBLEMS ACROSS
PORTIONS OF CENTRAL GEORGIA ON SUNDAY.

A COLDER AIRMASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT
SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS
POSSIBLE IN THE HIGHEST ELEVATIONS OF NORTH GEORGIA...SUNDAY NIGHT AND
MONDAY NIGHT.

A WIND ADVISORY MAY BE NEEDED ON MONDAY.

PLEASE STAY ABREAST OF THE LATEST CHANCES THROUGH THE WEEKEND
WITH UPDATES ON OUR WEBSITE AT WEATHER.GOV/ATLANTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA LATER TODAY AND OVERNIGHT.

In the hours before

Special weather statement, Mar 23, 9:45 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT SAT MAR 23 2013

GAZ066-067-078-231415-
945 AM EDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN
TROUP...MERIWETHER AND HARRIS COUNTIES UNTIL 1015 AM EDT...

AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING EAST AT 55 MPH. THIS
STORM IS PART OF A LINE OF STORMS THAT MAY CONTAIN BRIEF GUSTY
WINDS. HEAVY RAIN IS ALSO EXPECTED.

&&

LAT...LON 3300 8461 3285 8462 3285 8470 3280 8470
      3282 8517 3284 8516 3285 8518 3287 8519
      3300 8522
TIME...MOT...LOC 1343Z 271DEG 56KT 3292 8517

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:45 AM EDTSpecial Weather StatementFFCTroup30 min
Mar 23, 6:44 PM EDTSpecial Weather StatementFFCDooly31 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.